Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 15, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 12, 2009, 7:50 AM HST for Hawaii County, Hawaii. It took effect at Mar 12, 2009, 8:00 AM HST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2009, 7:50 AM HST (17:50 UTC)
- In effect from
- Mar 12, 2009, 8:00 AM HST
- Expired
- Mar 13, 2009, 3:49 AM HST
- In force
- 20 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 121750 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 750 AM HST THU MAR 12 2009 ...STRONG AND GUSTY WINDS OVER THE BIG ISLAND SUMMITS... .LOW PRESSURE DEVELOPING NORTH OF THE STATE WILL PRODUCE STRONG AND GUSTY WINDS OVER THE BIG ISLAND SUMMITS. WINDS MAY BECOME STRONGER OVER THE WEEKEND AS THE LOW MOVES CLOSER TO THE STATE. HIZ028-130700- /O.NEW.PHFO.WI.Y.0015.090312T1800Z-090315T0400Z/ BIG ISLAND SUMMITS- 750 AM HST THU MAR 12 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST SATURDAY. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BURKE
2 follow-up statements
000 WWHW70 PHFO 130136 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST THU MAR 12 2009 ...STRONG AND GUSTY WINDS OVER THE BIG ISLAND SUMMITS... .LOW PRESSURE DEVELOPING NORTH OF THE STATE WILL PRODUCE STRONG AND GUSTY WINDS OVER THE BIG ISLAND SUMMITS. WINDS MAY BECOME STRONGER OVER THE WEEKEND AS THE LOW MOVES CLOSER TO THE STATE. HIZ028-131445- /O.CON.PHFO.WI.Y.0015.000000T0000Z-090315T0400Z/ BIG ISLAND SUMMITS- 336 PM HST THU MAR 12 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SATURDAY. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BURKE
000 WWHW70 PHFO 131349 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 AM HST FRI MAR 13 2009 ...STRONG AND GUSTY WINDS OVER THE BIG ISLAND SUMMITS... .A LOW NORTH OF THE STATE IS PRODUCING STRONG AND GUSTY WINDS OVER THE BIG ISLAND SUMMITS. THE WINDS INCREASED OVERNIGHT...REQUIRING THE UPGRADE OF A WIND ADVISORY TO THIS HIGH WIND WARNING. HIZ028-140300- /O.UPG.PHFO.WI.Y.0015.000000T0000Z-090315T0400Z/ /O.NEW.PHFO.HW.W.0002.090313T1349Z-090315T1600Z/ BIG ISLAND SUMMITS- 349 AM HST FRI MAR 13 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 40 TO 60 MPH WITH HIGHER GUSTS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CRAIG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 12, 4:00 AM HST, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 12, 4:00 AM HST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST THU MAR 12 2009 .SYNOPSIS... MOSTLY CLOUDY SKIES...LOCALLY BRISK NORTH WINDS...AND SHOWERS WILL SPREAD SOUTHWARD ACROSS THE STATE WITH A COLD FRONT TODAY. A LOW MOVING TO JUST NORTH OF THE ISLANDS WILL LIKELY BRING MORE UNSETTLED WEATHER TO THE STATE THIS WEEKEND. && .DISCUSSION... THE LEADING EDGE OF A COLD FRONT HAS PASSED OVER KAUAI...OAHU...AND MOLOKAI...AND IS APPROACHING MAUI AT THIS WRITING. IT SHOULD REACH THE BIG ISLAND BY THIS AFTERNOON. CLOUDY SKIES AND NUMEROUS SHOWERS ARE ACCOMPANYING THE FRONT AS IT MOVES SWIFTLY TO THE SOUTH. THE SHOWERS ARE NOT THAT HEAVY HOWEVER...AND WILL TAPPER OFF DURING THE COURSE OF THE DAY. THE SHOWERS HAVE IN FACT ALREADY DECREASED IN NUMBER OVER KAUAI AND WILL SHORTLY DO SO OVER OAHU AND MOLOKAI. THE FRONT WILL BE A WIND EVENT RATHER THAN A RAIN EVENT...WITH MODERATE TO FRESH NORTH WINDS PERSISTING INTO TOMORROW. PROGS SAY THAT A LOW CENTERED ABOUT 800 MILES TO THE NORTHEAST NEAR 32N150W WILL MOVE SOUTHWARD THEN WESTWARD...ENDING UP JUST NORTH OF KAUAI SATURDAY. ANYTIME A LOW IS FORECAST TO BE CLOSE TO THE ISLANDS THERE IS GREATER UNCERTAINTY IN WHAT WEATHER TO EXPECT. THIS IS BECAUSE SMALL CHANGES IN THE POSITION OF THE LOW...IN THE ORDER OF TENS OF MILES...CAN RESULT IN VASTLY DIFFERENT WEATHER FOR THE ISLANDS. FOR NOW...WE WILL STICK WITH A SOMEWHAT WET SCENARIO THIS WEEKEND TAKING INTO ACCOUNT THE POSSIBILITY OF SHOWER BANDS ROTATING COUNTERCLOCKWISE AROUND THE LOW AND ACROSS THE STATE. THERE IS ALSO A CHANCE THAT CONVERGENT LOW LEVEL FLOW INTO THE LOW WILL FOCUS SHOWER BANDS JUST ABOUT ANYWHERE IN THE STATE. ALSO...WITH COLD AIR ALOFT THERE IS AN INCREASED CHANCE FOR THUNDERSTORMS TO DEVELOP... ESPECIALLY OVER THE WEST END OF THE CHAIN AND OVER WATERS NORTH AND NORTHWEST OF THE STATE. WILL HOLD OFF FORECASTING THUNDERSTORMS UNTIL THERE IS GREATER EVIDENCE E THAT THEY WILL FORM. THE LOW IS EXPECTED TO LIFT OUT TO THE NORTHEAST MONDAY. THIS WILL ALLOW A SURFACE HIGH TO MOVE TO OUR NORTHWEST GIVING US DRIER NORTHEAST TRADE WINDS DURING THE NEXT WORKWEEK. && .MARINE... THE LOW WILL PRODUCE A CAPTURED FETCH AIMED AT OUR NORTH SHORES. THIS WILL RESULT IN A LARGE BUT RELATIVELY SHORT PERIOD NORTH SWELL THAT WILL BUILD TONIGHT AND FRIDAY. THE SWELL COMBINED WITH THE NORTH WINDS WILL PRODUCE STORMY CONDITIONS ALONG NORTH FACING SHORES. SURF HEIGHTS WILL LIKELY REACH HIGH SURF ADVISORY LEVELS ALONG BOTH NORTH AND EAST FACING SHORES. THE NORTH SWELL AND WIND WAVES MAY ALSO PRODUCE MODERATE SURGES IN NORTH FACING HARBORS SUCH AS THE KAHULUI AND HILO HARBORS BEGINNING TONIGHT AND PERSISTING THROUGH SATURDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WATERS AROUND THE SMALLER ISLANDS SPREADING TO ALL BUT THE PAILOLO CHANNEL TONIGHT. && CRAIG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.